The Mathematical Institute, University of Oxford, Eprints Archive

Analysis of a risk based model for the growth of AIDS infection

De Young, G. and Maini, P. K. and Nakamaye, M. (1991) Analysis of a risk based model for the growth of AIDS infection. Mathematical Biosciences, 106 (1). pp. 129-150.



Several models for the spread of AIDS within a homosexual community have been proposed that incorporate biased mixing of different risk groups. A simple model is presented that captures many of the features of these more complex models. Analytical expressions are derived for the time to the state of maximum infection (SMI) in a particular risk group, the proportion infected at SMI, and the number of infected individuals as the group approaches SMI. These results agree qualitatively with numerical simulations of the model.

Item Type:Article
Uncontrolled Keywords:n/a
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:515
Deposited By: Philip Maini
Deposited On:13 Dec 2006
Last Modified:29 May 2015 18:23

Repository Staff Only: item control page